Loxitane Withdrawal: An Introduction
) is a prescription medication approved to treat schizophrenia
. As with most medications for schizophrenia and other mental illnesses, stopping Loxitane is not recommended without your healthcare provider's approval. The drug is not addicting and is not likely to be abused, but the brain may need time to adjust to stopping it.
Symptoms of Loxitane Withdrawal
Symptoms of Loxitane withdrawal can include but are not limited to:
- Hallucinations, delusions, or other psychotic symptoms
- Digestive problems, such as diarrhea or stomach pain
- Nausea and vomiting
These withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder (in this case, schizophrenia).
Limiting Loxitane Withdrawal
Your healthcare provider may decide to wean you off Loxitane slowly to avoid severe withdrawal symptoms, though this may not be necessary in all situations. Even if you are switching to another medication, your healthcare provider may still recommend stopping it slowly. Be sure to talk with your healthcare provider before stopping Loxitane. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping treatment.